Alert archive / Indiana / Frost Advisories in 2020
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at May 11, 2020, 3:39 AM EDT for 26 counties in Indiana. It took effect at May 12, 2020, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 3:39 AM EDT (07:39 UTC)
- In effect from
- May 12, 2020, 2:00 AM EDT
- Expired
- May 12, 2020, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 26 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 23 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
847 WWUS73 KIND 110739 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 339 AM EDT Mon May 11 2020 INZ021-030-031-038>042-048-049-056-057-064-065-072-111545- /O.NEW.KIND.FR.Y.0003.200512T0600Z-200512T1200Z/ Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph- Hancock-Henry-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Frankfort, Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 339 AM EDT Mon May 11 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central and southeast Indiana. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
5 follow-up statements
951 WWUS73 KIND 111315 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 915 AM EDT Mon May 11 2020 INZ021-030-031-038>042-048-049-056-057-064-065-072-112115- /O.CON.KIND.FR.Y.0003.200512T0600Z-200512T1200Z/ Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph- Hancock-Henry-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Frankfort, Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 915 AM EDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central and southeast Indiana. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
603 WWUS73 KIND 111923 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 323 PM EDT Mon May 11 2020 INZ028-029-035>037-045>047-054-055-063-120330- /O.EXA.KIND.FR.Y.0003.200512T0600Z-200512T1200Z/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Putnam-Hendricks- Marion-Morgan-Johnson-Brown- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Martinsville, Mooresville, Greenwood, Franklin, and Nashville 323 PM EDT Mon May 11 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central and west central Indiana. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ021-030-031-038>042-048-049-056-057-064-065-072-120330- /O.CON.KIND.FR.Y.0003.200512T0600Z-200512T1200Z/ Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph- Hancock-Henry-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Frankfort, Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 323 PM EDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central and southeast Indiana. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
545 WWUS73 KIND 120134 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 934 PM EDT Mon May 11 2020 ...Frost Advisory Tonight... INZ021-028>031-035>042-045>049-054>057-063>065-072-120945- /O.CON.KIND.FR.Y.0003.200512T0600Z-200512T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks- Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-Bartholomew- Decatur-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Nashville, Columbus, Greensburg, and North Vernon 934 PM EDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central and southeast Indiana. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Puma
595 WWUS73 KIND 120741 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 341 AM EDT Tue May 12 2020 INZ021-028>031-035>042-045>049-054>057-063>065-072-121200- /O.CON.KIND.FR.Y.0003.000000T0000Z-200512T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks- Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-Bartholomew- Decatur-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Nashville, Columbus, Greensburg, and North Vernon 341 AM EDT Tue May 12 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Portions of central, east central, north central and southeast Indiana. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
794 WWUS73 KIND 121203 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 803 AM EDT Tue May 12 2020 INZ021-028>031-035>042-045>049-054>057-063>065-072-121315- /O.EXP.KIND.FR.Y.0003.000000T0000Z-200512T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks- Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-Bartholomew- Decatur-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Nashville, Columbus, Greensburg, and North Vernon 803 AM EDT Tue May 12 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures are warming so the frost advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 11, 3:24 AM EDT, 15 minutes earlier.
Area forecast discussion, May 11, 3:24 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 324 AM EDT Mon May 11 2020 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 324 AM EDT Mon May 11 2020 Cold but mainly dry weather is expected through Tuesday. After Tuesday, warmer and wetter conditions can be expected with a frontal system meandering in the area. Above normal temperatures return for the end of the week. && .NEAR TERM (Today)... Issued at 324 AM EDT Mon May 11 2020 Early this morning, much of central Indiana saw mostly cloudy skies. A few sprinkles were across northern sections of the area. Cyclonic flow continued at the surface and aloft. Models have been doing poorly with cloud cover upstream. Satellite shows extensive cloud cover upstream, while most models are showing fewer clouds. With cyclonic flow continuing, and a surface trough moving through this afternoon, feel that skies will be mostly cloudy to cloudy for a good part of the day. The exception could be the southwest and far southern areas, which look to be closer to the edge of the clouds. With the expected clouds, lowered the NBM's highs for today. The HRRR consistently has been showing some showers developing this afternoon. Although there will be a surface trough moving through, for the moment feel that there won't be enough forcing for showers. Will keep a dry forecast for now. && .SHORT TERM (Tonight through Wednesday night)... Issued at 324 AM EDT Mon May 11 2020 Models are close enough that the National Blend of Models initialization was accepted for most items. Clouds will diminish some this evening with high pressure moving in and cyclonic flow easing. However, some high clouds will be moving in from the southwest. The cold airmass remains in place, so lows in the mid 30s look like a good bet across the northeast where cloud cover is expected to be lower. Winds will be light as well tonight. Thus, areas of frost will likely form. However, it's not quite a slam dunk with the potential for the higher clouds to be faster than expected. Will err on the side of caution though and issue a Frost Advisory for parts of the northern and eastern forecast area overnight. Tuesday will be quiet but partly to mostly cloudy from high and mid clouds. Tuesday night into Wednesday some warm advection will begin to influence the area as the upper pattern shifts from its current northwest flow. Some concerns about moisture in the low levels though with an easterly component of the wind. NBM looks too aggressive with the PoPs given the dry low levels. Will slow its PoPs down some. PoPs will be in the slight chance to chance category many areas by Wednesday late afternoon. Wednesday night a stronger upper wave will move through. Moisture will be better with flow now out of the south at the surface. Will go with chance category PoPs many areas. && .LONG TERM /Wednesday night through Sunday/... Issued at 1250 PM EDT Sun May 10 2020 As the long term begins, progressive upper flow is developing across much of the country. Temperatures will warm to above normal, and upper waves moving through the main flow with a warm front forming and sloshing around to the north of the area will bring off and on chances for showers to the area. With central Indiana staying in the warm sector and southerly component flow bringing moisture with it, chances for thunderstorms will be the rule rather than the exception for the long term period. Given the variability in the ensembles and operational models in the timing of those aforementioned upper waves, will keep at least chance PoPs going through the period and not vary much from the NBM. && .AVIATION /Discussion for the 11/06Z TAF Issuance/... Issued at 1155 PM EDT Sun May 10 2020 A few rain showers are lingering and keeping flight conditions at MVFR levels at KIND and KLAF for now. Elsewhere, VFR is generally the prevailing flight category. However, all sites should be at VFR levels by Mon 08-11Z when showers taper off. VFR will then prevail through the end of the TAF period. Meanwhile, winds will remain strong out of the northwest for a few more hours with sustained speeds of 12 to 14 kts and gusts to 24 kts. After that, they will taper off and become primarily northwesterly at 5 to 10 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 8 AM EDT Tuesday for INZ021-030-031- 038>042-048-049-056-057-065-072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....CP AVIATION...TDUD
Hazardous weather outlook, May 10, 11:17 PM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1117 PM EDT Sun May 10 2020 INZ021-028>031-035>049-051>057-060>065-067>072-120330- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1117 PM EDT Sun May 10 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Patchy frost is possible late tonight in sheltered areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible Wednesday evening through Saturday. Lightning is a threat from any thunderstorm. Discussion: Cool weather will continue early this week. As warmer air moves in along with a front, thunderstorms will be possible mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Frost Advisories in Indiana, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.